Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 23, 2015, 4:18 AM CDT. It took effect at Apr 23, 2015, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 23, 2015, 1:00 PM CDT
- Expired
- Apr 23, 2015, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS74 KMAF 230919 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CDT THU APR 23 2015 ...A WIND ADVISORY IS IN EFFECT FOR THE MARFA PLATEAU AND DAVIS AND GLASS MOUNTAINS FOR THIS AFTERNOON... ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR FRIDAY AFTERNOON... .AN UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BRING WINDY CONDITIONS TO THE REGION TODAY AND FRIDAY. THE STRONGEST WINDS THIS AFTERNOON WILL BE ACROSS THE DAVIS/GLASS MOUNTAINS AND MARFA PLATEAU. STRONGER WINDS WILL THEN SPREAD ACROSS THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON BEFORE SUBSIDING DURING THE EVENING. TXZ074-080-081-240200- /O.NEW.KMAF.WI.Y.0005.150423T1800Z-150424T0200Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 418 AM CDT THU APR 23 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ258-240200- /O.NEW.KMAF.HW.A.0011.150424T1800Z-150425T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 318 AM MDT THU APR 23 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * EVENT...HIGH WINDS. * TIMING...FRIDAY AFTERNOON AND EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. * WINDS...SOUTHWEST 35 TO 45 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RHLUCHAN
1 follow-up statement
607 WWUS74 KMAF 231837 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT THU APR 23 2015 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE MARFA PLATEAU AND DAVIS AND GLASS MOUNTAINS FOR THIS AFTERNOON... ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR FRIDAY AFTERNOON... .AN UPPER LEVEL STORM TROUGH APPROACHING FROM THE WEST WILL BRING WINDY CONDITIONS TO THE SOUTHERN PART OF THE REGION TODAY AND CONTINUE INTO THIS EVENING. THE STRONGEST WIND THIS AFTERNOON AND EVENING WILL BE ACROSS THE DAVIS/GLASS MOUNTAINS AND MARFA PLATEAU. STRONGER WINDS WILL THEN SPREAD ACROSS THE GUADALUPE MOUNTAINS FRIDAY DURING THE AFTERNOON. TXZ074-080-081-240200- /O.CON.KMAF.WI.Y.0005.000000T0000Z-150424T0200Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 137 PM CDT THU APR 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * EVENT...STRONG WIND. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ258-240245- /O.CON.KMAF.HW.A.0011.150424T1800Z-150425T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1237 PM MDT THU APR 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * EVENT...HIGH WIND. * TIMING...FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH HIGHER GUSTS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 4:09 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 23, 4:09 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 AM CDT Thu Apr 23 2015
.DISCUSSION...
Southwesterly flow aloft continues across the region as an upper
trough slowly moves east along the U.S./Mexico border. Meanwhile, a
weak cold front/outflow boundary sits across the northern Permian
Basin this morning with a dryline retreating west over the Trans
Pecos and southern Permian Basin. The front will lift north later
today as sfc low pressure strengthens along the Front Range in
response to the mentioned trough moving east. Very similar to
yesterday, the dryline will mix east across the Permian Basin this
afternoon with dry and windy conditions behind it. A sfc high over
northern Mexico combined with the leeside low will cause a tight
pressure gradient over the region this afternoon. This will lead to
breezy conditions areawide with the strongest winds expected to be
across the Davis Mountains and Marfa Plateau. A Wind Advisory is in
effect for this area as sustained winds over 30 mph will be
possible. The dryline will likely push to the eastern edge our our
CWA border by late afternoon. Thunderstorms will be possible along
and east of the dryline and conditions will again be ripe for any of
these storms to become severe.
At the same time, large scale lift will increase across northern
Mexico and far West Texas as the upper trough moves closer. Isolated
showers and thunderstorms are expected to develop by late afternoon
over Mexico and move into the Presidio Valley and Marfa Plateau
during the evening. Strong winds will be possible with these storms
given a dry sub-cloud layer. Scattered convection will spread
northeast across the Permian Basin overnight as the upper trough
ejects into the Southern Plains. This activity will move east of the
area fairly quickly Friday morning.
Strong mid level winds associated with the base of the upper trough
will mix down across the area Friday afternoon. This will result
in gusty westerly winds, likely enough for a wind advisory for much
of the region. A High Wind Watch is in effect for the Guadalupe
Mountains where sustained winds will be >40 mph.
A strong subtropical jet across the area today will lead to an
abundance of high clouds keeping high temperatures slightly lower.
Dry and breezy conditions will continue into the weekend as we find
the region in between storm systems. Long range models differ with
the evolution of an upper low expected to cut off from the main flow
early next week. The trend of the models has been to cool
temperatures while increasing rain chances.
&&
.FIRE WEATHER...
WV imagery shows a deep upper trough off the Baja coast, up against
a ridge extending from the Big Bend NW to MT. SW flow aloft over
West Texas and Southeast New Mexico is drawing a healthy fetch of
subtropical moisture over the region. Sfc analysis shows the
dryline extending from KLES-KBPG-KST1-K6R6. Latest models are still
on tap to develop a leeside sfc trough on the Front Range later
today in advance of the Baja system, veering 20' winds to the SW and
increasing them to critical levels, mainly from the Guadalupe's SE
thru the Davis/Apache Mtns. Even so, RH's will remain abv 15%
everywhere but the SE NM Plains, where a few hrs of critical RH's
will be possible. Forecast Fire Danger will be high to extreme.
However, critical RH's and 20' winds do not look to coincide for
more than a couple of hours at best, so we'll forgo any warning
products and issue a RFD for the SE NM Plains instead. We'll leave
out the Guadalupe's, as temps there will be below normal. Further
south, not only are below normal temps expected, but cloud cover is
expected to be rather extensive.
Friday, the Baja trough will swing thru the region, w/even stronger
20' SW winds expected, resulting in critical RH's for much of the
area, especially plains. Blo-normal temps in the mtns should keep
RH's above critical thresholds there. However, field reports of
considerable green-up and ERC's below the 50th percentile render
normal Red Flag criteria moot attm. In addition, rain today/tonight
may dampen things up a bit. Thus, we'll let the current Fire Wx
Watch continue attm, and re-evaluate w/this afternoon's package.
Critical winds and RH's will be possible thru at least Monday, as a
secondary trough swings thru the area Sunday night. However, fuel
moistures may once again mitigate critical fire wx conditions, which
will need to be re-evaluated daily.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 83 61 81 53 / 10 20 10 0
BIG SPRING TX 87 63 85 56 / 10 30 10 0
CARLSBAD NM 82 55 80 51 / 0 10 0 0
DRYDEN TX 86 65 89 59 / 10 30 20 10
FORT STOCKTON TX 82 62 84 55 / 10 30 10 0
GUADALUPE PASS TX 72 51 69 50 / 0 10 0 0
HOBBS NM 80 56 78 50 / 10 10 0 0
MARFA TX 71 52 76 43 / 10 30 10 0
MIDLAND INTL AIRPORT TX 84 63 83 54 / 10 30 10 0
ODESSA TX 84 62 83 56 / 10 30 10 0
WINK TX 84 61 84 51 / 10 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains...Van Horn
and Highway 54 Corridor.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from 1 PM this afternoon to 9 PM CDT this evening
FOR THE FOLLOWING ZONES... Big Bend Area...Davis/Apache
Mountains Area...Marfa Plateau.
&&
44/29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:18 AM CDT | High Wind Watch | MAF | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.